MAUDE Adverse Event Report: MEDTRONIC, INC. ACHIEVE ADVANCE MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT

MEDTRONIC, INC. ACHIEVE ADVANCE MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Model Number 2ACH20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cryo ablation procedure, the patient became hypotensive and the cardiac shadow disappeared on imaging.A pericardial tamponade was then confirmed.The case was aborted.The patient was not under general anesthesia.The pericardial tamponade was treated.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id afapro28 ; product type: balloon catheter; product id 4fc12 ; product type: sheath.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was later reported that the patient was rushed to the surgical department for emergency treatment but the specific intervention is unknown.The patient's hospitalization was extended and is still currently hospitalized.
 
Additional Manufacturer Narrative
Product event summary: the 2ach20 mapping catheter with lot number 8865194 and data files were returned and analyzed.The patient file was received and recorded on the reported date of the event.The patient file showed five applications were performed using a catheter identified as afapro28 of lot number 22002.The patient file didn't show any system notice on the reported date of the event.Visual inspection of the loop segment area showed the loop was intact with no apparent issues.No damage was observed along with the tip/loop section of the achieve mapping catheter.Visual inspection of the pebax tubing area showed the pebax tubing was intact with no apparent issues.No damage was observed along with the pebaxtubing section of the mapping catheter.Visual inspection of the electrode(s) showed the electrode(s) was intact with no apparent issues.All electrodes exist on the loop section and no cosmetic issue or anomalies were identified.Visual inspection of shaft segment area showed the shaft was intact with no apparent issues.No kin k or any other damage was observed along with the shaft of the mapping catheter.Visual inspection of the introducer showed the introducer was intact with no apparent issues.No damage or any other issue was observed along with the introducer.Visual inspection of the lemo connector showed the lemo connector was intact with no apparent issues.No damage or any other issue was observed along with the lemo connector.The functional test was performed using a multimeter.The mapping catheter was connected to the test cable.The continuity and impedance measurement between the electrodes and the other side of the cable showed the electrode's continuity and impedance to the cable are normal.In conclusion, the reported cardiac tamponade and hypotension occurred during the procedure and could not be confirmed through data or product analysis.There is no indication of a relation of the adverse event to the performance and malfunction of the product.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ACHIEVE ADVANCE MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19599859
Report Number2182208-2024-02555
Device Sequence Number6335115
Product Code DRF
UDI-Device Identifier00643169590984
UDI-Public00643169590984
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162892
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/06/2026
Device Model Number2ACH20
Device Catalogue Number2ACH20
Device Lot Number8865194
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer06/27/2024
07/04/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date06/28/2024
07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age54 YR
Patient SexMale